MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 40MM F/IM NAIL-STER; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 40MM F/IM NAIL-STER; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.005.530S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent revision surgery due to adverse events.On (b)(6) 2020, the patient presented to the surgeon with pain and was found to have a nonunion of the fracture site and mechanical fatigue of the locking screw and a titanium cannulated proximal femoral nailing system (tfna) long nail.The tfna helical blade, nail, and the lateral segment of the locking screw were removed.No attempt was made to retrieve the medial segment of the locking screw.The non-union site was debrided and a cannulated trochanteric fixation nail, helical blade, and locking screw were inserted.The date of the original implant was on (b)(6) 2019, for a proximal femur fracture.The procedure outcome is unknown.There was a patient consequence.Concomitant device reported: 12mm/130 deg ti cann tfna 380mm/left-sterile (part#: 04.037.259s, lot#: h218356.Quantity 1).Tfna fenestrated helical blade 100mm - sterile (part#: 04.038.400s, lot#: unknown.Quantity 1).This report is for one (1) 5.0mm ti locking screw w/t25 stardrive 40mm f/im nail-ster this is report 2 of 2 for (b)(4).
 
Event or Problem Description
Concomitant devices: 5.0mm ti locking screw 40mm (part: 04.005.530s, lot: h218356, quantity: 1), tfna fenestrated helical blade (part: 04.038.400s, lot: h797967, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 40MM F/IM NAIL-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9897975
Report Number2939274-2020-01594
Device Sequence Number2818467
Product Code HSB
UDI-Device Identifier10886982085993
UDI-Public(01)10886982085993
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.530S
Device Catalogue Number04.005.530S
Device Lot NumberH218356
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;